MAUDE Adverse Event Report: MICROVENTION INC AZUR CX DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION INC AZUR CX DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 45-780828-L
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformance's associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.A portion of the device was returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported on (b)(6) 2024, the interventional radiologist was performing a mesenteric artery angiogram and embolization.While tracking out of the catheter, the coil became detached prematurely without using the detacher device.There was no harm to the patient, as the coil was in a satisfactory position in the artery.The anatomy was reported to be very tortuous.It is documented the "patient was end stage liver disease and has since deceased, unrelated to the product failure or procedure performed." this report captures only the device malfunction, premature separation, as the subsequent death was reported to be unrelated to the device.No other information was made available.
 
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.Investigation findings items returned for evaluation: -pusher items not returned for evaluation: -implant -introducer -microcatheter the visual analysis of the returned device found that the implant was not attached to the pusher.The implant was not returned for evaluation.The investigation found that the pusher's monofilament was broken, indicating that the device experienced a tensile break.Investigation conclusion the investigation of the returned coil system found the implant to be separated from the pusher; however, no indications of activation using a detachment controller was found on the pusher heater coil.The implant was not returned for evaluation.The investigation found the pusher's monofilament with a tensile break shape at the tip, which is consistent with the device experiencing force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The microcatheter used in the procedure was not returned, so the investigation could not determine if it had caused or contributed to the reported complaint.
 
Event or Problem Description
No additional information or clarification was received.Please see h6 & h11.

Brand Name
AZUR CX DETACHABLE
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION INC
35 enterprise
aliso viejo CA 92656
Manufacturer (Section G)
MICROVENTION INC
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20632411
Report Number2032493-2024-00808
Device Sequence Number12627148
Product Code KRD
UDI-Device Identifier00810170018336
UDI-Public(01)00810170018336(11)221116(17)271031(10)0000288330
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K162524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-780828-L
Device Lot Number0000288330
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer11/21/2024
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROGREAT 150CM 2.4 UNKNOWN DETAILS.
Patient Age69 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite